MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that after intraocular lens (iol) implant procedure, after two weeks of post operation the patient experienced intolerable glare and halos by the company lens so, the patient was not able to drive during the day or at night.Even streetlight's had rings around them.Due to the surgeries, the patient also had induced astigmatism in this eye.Hence the lens was explanted and replaced with another lens with different model in a secondary procedure.Patient also underwent yag (yttrium-aluminum-garnet) laser after the exchange and need a refractive touch up with prk (photorefractive keratectomy).In the surgeon's opinion, the prognosis of the patient was good.There was no further impact to the patient.
 
Additional Manufacturer Narrative
The lens was returned on a small white surgical material in a sealed non-company pouch.Viscoelastic was dried on the lens.The lens was cleaned with klrp to further evaluate.The optic edge has a small torn area.The posterior optic surface has a small cracked area located between the optic center and the optic edge.The anterior optic surface has a cracked area near the outermost ring.The power and optical resolution was retested by engineering technician.The lens met specification for a company 13.5 diopter lens.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The returned lens was cleaned to remove the dried viscoelastic and conduct testing.The power and resolution were retested.The lens met specifications for a company 13.5 diopter lens.The company multifocal 13.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a company 13.0 diopter (1.5 extended depth of focus) lens.Due to a multifocal company 13.5 diopter lens being replaced with a company extended depth of focus lens (13.0 diopter), this suggests that the extended depth of focus replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22739423
Report Number1119421-2025-02179
Device Sequence Number9120658
Product Code MFK
UDI-Device Identifier00380652407991
UDI-Public(01)00380652407991(17)270915(11)230917(10)15585260
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.135
Device Lot Number15585260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; NON-TOOTHED STRAIGHT FORCEPS; ORA VERIFEYE MESSAGING CART; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale